Alert archive / Washington / Gale Warnings in 2015
Gale Warning 33, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 29, 2015, 6:01 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2015, 6:01 PM PDT (01:01 UTC)
- Expired
- Jun 30, 2015, 2:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
811 WHUS76 KSEW 300101 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA ISSUED BY NATIONAL WEATHER SERVICE PORTLAND OR 601 PM PDT MON JUN 29 2015 PZZ131-132-300915- /O.UPG.KSEW.SC.Y.0135.000000T0000Z-150630T1200Z/ /O.NEW.KSEW.GL.W.0033.150630T0101Z-150630T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 601 PM PDT MON JUN 29 2015 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST 25 TO 35 KNOTS...EASING TO 20 TO 30 KT AFTER MIDNIGHT. * WAVES/SEAS...WIND WAVES 4 TO 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
1 follow-up statement
853 WHUS76 KSEW 300358 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 858 PM PDT MON JUN 29 2015 PZZ131-132-301200- /O.CON.KSEW.GL.W.0033.000000T0000Z-150630T0900Z/ /O.NEW.KSEW.GL.A.0019.150630T2200Z-150701T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 858 PM PDT MON JUN 29 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WIND AND WAVES...WEST 25 TO 35 KNOTS...EASING TO 15 TO 25 KT LATE TONIGHT. WESTERLIES WILL PROBABLY RISE TO 25 TO 35 KNOTS AGAIN TUESDAY NIGHT. WIND WAVES 3 TO 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 29, 3:07 PM PDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 29, 3:07 PM PDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA ISSUED BY NATIONAL WEATHER SERVICE PORTLAND OR 307 PM PDT MON JUN 29 2015 .SYNOPSIS...SOUTHWESTERLY FLOW ALOFT TODAY AS AN UPPER TROUGH SLOWLY MOVES NORTHEAST ACROSS THE REGION. THE THREAT OF THUNDERSTORMS WILL COME TO AN END WITH THE TROUGH PASSAGE. ANOTHER UPPER LEVEL TROUGH WILL PASS BY TO THE NORTH OF THE REGION ON TUESDAY ENHANCING ONSHORE FLOW. HIGH PRESSURE ALOFT WILL REBUILD OVER THE PACIFIC NORTHWEST ON WEDNESDAY FOR A RETURN TO HOT AND DRY CONDITIONS REMAINING INTO THE HOLIDAY WEEKEND. && .SHORT TERM...SOUTHWESTERLY FLOW ALOFT IS BECOMING MORE WESTERLY THIS AFTERNOON AS AN UPPER LEVEL TROUGH IS SLOWLY MEANDERING ONSHORE PER SATELLITE IMAGERY. LATEST VISIBLE SATELLITE IMAGES DEPICT GENERAL CLEARING OVER THE INTERIOR PORTIONS OF THE FORECAST AREA...WITH STRATUS REMAINING IN GRAYS HARBOR COUNTY AND CUMULUS DEVELOPMENT OVER THE OLYMPICS AND CASCADES. TWO CLUSTERS OF THUNDERSTORMS OVER THE OFFSHORE AND COASTAL WATERS EARLIER TODAY CONTINUE TO DEPICT LESS IMPRESSIVE RADAR RETURNS ALONG WITH A SHARP DECREASE IN DETECTED LIGHTNING. WHILE A FEW SHOWERS ARE NOW REACHING THE COAST NEAR NEAH BAY...LITTLE TO NO QPF IS ANTICIPATED. DID INCREASE POPS JUST A LITTLE ALONG THE CASCADES TO ACCOUNT FOR SOME POTENTIAL FOR A SHOWER OR THUNDERSTORM ALONG THE CASCADES IN THE NEXT FEW HOURS...WITH SOME DECENT INSTABILITY PRESENT IN THE MODELS. HOWEVER...SEEMS TO BE ENOUGH OF A CAP TO KEEP THINGS GOING INTO THE EVENING EXCEPT POSSIBLY IN THE NORTH. INTRODUCED SLIGHT CHANCE THUNDER FOR THE NORTH WASHINGTON CASCADES THROUGH 06Z...BUT THE SLOWING MOTION OF THE UPPER TROUGH SEEMS TO PRECLUDE THIS CAPE FROM BEING ACTUALIZED ELSEWHERE. FORECAST MODELS IN REASONABLY GOOD AGREEMENT WITH RESPECT TO ANOTHER SHORTWAVE TROUGH SLIDING INLAND WELL TO THE THE NORTH OF THE AREA LATE TONIGHT INTO TUESDAY...BRINGING INCREASED ONSHORE FLOW. THIS WILL RESULT IN SLIGHTLY COOLER TEMPERATURES FOR TUESDAY AND A PUSH OF MARINE STRATUS INTO THE COASTAL ZONES AND INLAND TO PERHAPS SEATTLE AND THE CENTRAL STRAIT OF JUAN DE FUCA EARLY TUESDAY MORNING. HIGH PRESSURE ALOFT REBUILDS OFFSHORE BY WEDNESDAY FOR RELAXING LOW LEVEL ONSHORE. WITH 500 MB HEIGHTS REBOUNDING TO NEAR 5900 METERS...WILL SEE HIGH TEMPERATURES WEDNESDAY AFTERNOON INTO THE 80S FOR THE INTERIOR. THURSDAY LIKELY EVEN WARMER WITH TEMPERATURES BACK TO THE 90S...LIKELY THE WARMEST DAY OF THIS WEEK. .LONG TERM...FORECAST MODELS REMAIN IN GENERAL AGREEMENT THAT THE UPPER LEVEL RIDGE WEAKEN SLIGHTLY WITH A FEW UPPER LEVEL SHORTWAVES PASSING WELL TO THE NORTH OF THE AREA. LOW LEVEL FLOW NEVER APPEARS TO TURN FULLY OFFSHORE AND WITH HEIGHTS LOWERING A BIT...THINK TEMPERATURES INLAND WILL LIKELY COOL A BIT BUT REMAIN WELL ABOVE SEASONAL NORMALS WITH WIDESPREAD 80S OVER THE INTERIOR AND 70S FOR THE COAST. CULLEN && .AVIATION...UNSTABLE S FLOW ALOFT WILL CONTINUE OVER W WA TONIGHT AS A WEAK UPPER LEVEL SHORTWAVE TROUGH JUST W OF THE OREGON COAST MOVES NE OVER S B.C. BY 03Z. MORE STABLE SW FLOW ALOFT WILL DEVELOP IMMEDIATELY BEHIND THE SHORTWAVE TROUGH LATER THIS AFTERNOON...THEN SHIFT TO W TONIGHT AND TUESDAY. LOW LEVEL ONSHORE FLOW WILL RETURN AGAIN TONIGHT ALLOWING MVFR/IFR STRATUS TO PUSH FARTHER INLAND OVER PUGET SOUND LATE TONIGHT. THE STRATUS SHOULD BURN OFF BY 19Z TUESDAY. KSEA...GOOD VFR CONDITIONS ARE EXPECTED THIS EVENING. SURFACE WINDS WILL REMAIN SW 5-12 KT THROUGH 06Z. MVFR/IFR STRATUS WILL PROBABLY REACH THE TERMINAL AROUND 14Z TUESDAY MORNING. && .MARINE...A WEAK SURFACE LOW OFF THE WASHINGTON COAST ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL WEAKEN AND SHIFT INLAND TONIGHT. THIS WILL RESULT IN WINDS SHIFTING TO NORTHWEST ALONG LATE TONIGHT AND TUESDAY. THERMAL LOW PRESSURE INLAND AND HIGH PRESSURE BUILDING IN FROM THE WEST WILL RESULT IN GOOD WESTERLY WINDS THROUGHOUT THE STRAIGHT OF JUAN DE FUCA DURING THE AFTERNOON AND EVENING HOURS THIS EVENING AND AGAIN TOMORROW AFTERNOON AND EVENING. THE CANADIAN MODEL INDICATES POSSIBLE GALES IN THE CENTRAL AND EASTERN STRAIT LATE TUE AFTERNOON AND TUESDAY EVENING...WHILE THE NAM AND GFS ARE NOT AS STRONG. FOR NOW HAVE KEPT WINDS JUST BELOW GALE. AS HIGH PRESSURE BUILDS OFFSHORE THE GRADIENTS OVER THE OUTER WATERS INCREASE TOMORROW EVENING THROUGH WEDNESDAY WITH SMALL CRAFT WINDS LIKELY. WS && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE PZ...SMALL CRAFT ADVISORY IN EFFECT FOR THE CENTRAL AND EAST STRAIT OF JUAN DE FUCA THIS AFTERNOON AND TONIGHT && YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:58 PM PDT | Gale Watch | SEW | 6 hr | |
| Jun 30, 2:52 AM PDT | Gale Warning | SEW | 24 hr | |
| Jun 30, 2:52 AM PDT | Small Craft Advisory | SEW | 12 hr | |
| Jun 30, 2:52 AM PDT | Small Craft Advisory | SEW | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.